MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EMERGE; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION EMERGE; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 7141
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/14/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that froze on wire occurred.The 24mm x 3.5mm, 90% stenosed target lesion was located in mildly tortuous and moderately calcified right coronary artery.A 2.50mm x 8mm emerge balloon catheter was advanced for dilatation.However, the device was entrapped with the non-boston scientific guidewire and could not be withdrawn.Eventually, both devices withdrawn together.The procedure was completed with another of same device.There were no patient complications reported and the patient status was stable.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device/media analysis: the complaint device was not received for analysis.One photograph was attached and was reviewed and found to depict emerge device which matches the complaint batch number.The device issue mentioned in the complaint is not depicted in the photo and is deemed not applicable.H3 other text : photo review.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device evaluated by manufacturer: returned product consisted of an emerge otw balloon catheter.There was contrast present in the inflation lumen and the balloon.There was blood in the guidewire lumen and the balloon was loosely folded.At 2mm, 5mm, and 7mm from the bicomponent weld for a length of 1mm each, the guidewire lumen was buckled.At 9cm for 2mm in length, and 7.1cm for 3mm in length, from the bicomponent weld, the shaft was buckled which included both the inflation lumen and the guidewire lumen.The guidewire used in the procedure was not returned for analysis, so a test 0.014 guidewire was used for functional testing.The guidewire passed through device with no resistance or issues.The guidewire was inserted through the tip of the device and encountered no difficulties.Photo media was reviewed and found to have two shaft segments that were visibly buckled.No further damage was detected from the media provided; however, the media aligns with some of the damages found in analysis.Product analysis could not confirm the reported event as the test guidewire was able to pass through the device without resistance or issue.The shaft of the device was buckled in numerous segments and this damage is most consistent with an interaction with a guidewire and could cause difficulty advancing and the wire to freeze up within the device during procedural use or due to an interaction with patient characteristics.

Brand Name
EMERGE
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer Contact
jay johnson
4100 hamline ave n
arden hills, MN 55112
6515810888
MDR Report Key15379149
Report Number2124215-2022-32995
Device Sequence Number20210215
Product Code LOX
UDI-Device Identifier08714729807131
UDI-Public08714729807131
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K113220
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/09/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/17/2023
Device Model Number7141
Device Catalogue Number7141
Device Lot Number0027850870
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/23/2022
Supplement Date Received by Manufacturer09/23/2022
11/03/2022
Initial Report FDA Received Date09/08/2022
Supplement Report FDA Received Date09/30/2022
11/09/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/17/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age69 YR
Patient SexMale
Patient Weight63 KG